Yaz Is Making Me Crazy!
I have been taking Yaz for almost 4 years now. During these 4 years, I have gone through cycles of severe mood changes. I was convinced I was bipolar for a while. Then last month I missed the first two pills in my pack so I skipped the whole month. It was ... more »
I have been taking Yaz for almost 4 years now. During these 4 years, I have gone through cycles of severe mood changes. I was convinced I was bipolar for a while. Then last month I missed the first two pills in my pack so I skipped the whole month. It was the best month I've had in a VERY long time. I was actually happy all the time, which was such a relief. So this month when I started my pills again and started feeling a little depressed and crazy again I finally made the connection.
I have always been a happy, positive person, but I think Yaz has been affecting me very negatively the last few years. Like many other reviewers, I loved Yaz when I first started taking it. It was the first pill I had taken that actually regulated my periods. Around year 2 though I started becoming very disconnected from my friends and any social contact sounded dreadful. This is coming from a sorority girl... my social life used to be the center of my life.
On top of the depression, last year I began to experience heart palpitations and would become very weak and dizzy and black out in the mornings occassionally. I went to the doctor for this issue and they could not figure out why this was happening after running several tests. They noticed my blood pressure was higher than it should be. I was only 20 years old at the time and in great health. The doctor actually thought my symptoms sounded like a heart attack but ruled that out after more tests. I also began have panick attacks around the same time which scared me half to death because I had never experienced anything like that. The smallest thing would have affect me horribly.
The doctor never made the connection between this issues, but after my experience in not taking Yaz last month and reading more information, I can't help but to think this medication is the cause. I also noticed on the Yaz website that abnormal pap results may be a side effect, and my last pap was abnormal after years of perfectly normal paps.
I will definitely be contacting my GYN asap to discuss switching pills. I will say Yaz has been amazing at keeping my cycle regulated and my periods never last over 3 days, but I can't handle the mood swings any longer, they are beginning to severely affect my relationship.